Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1978, Volume 46, Issue 2

Efficiency in the Optimum Supply of Public Goods<269:EITOSO>2.0.CO;2-L
p. 269-284

Eytan Sheshinski, Joseph E. Stiglitz, Lawrence J. Lau

In this paper we are concerned with the following question: in any economy with several public goods, what are the conditions under which the conventional optimality rule of equality between the sum of marginal rates of substitution and the marginal rate of transformation still holds even in the presence of distortionary taxation? Two cases are considered. In the first case, the taxes may be arbitrary. In the second case, the taxes are optimally chosen.

Log In To View Full Content

Journal News